Thrombotic microangiopathy as a complication of long-term therapy with gemcitabine Academic Article uri icon

Overview

MeSH Major

  • Antimetabolites, Antineoplastic
  • Deoxycytidine
  • Hemolytic-Uremic Syndrome
  • Kidney
  • Thrombosis

abstract

  • Three patients with pancreatic carcinoma treated with gemcitabine for 1 year developed clinical and laboratory findings compatible with an indolent form of the hemolytic-uremic syndrome. Renal biopsy specimens in two of these patients showed the characteristic features of thrombotic microangiopathy, and a skin biopsy specimen from the third patient, who presented with livedo reticularis, showed intravascular fibrin deposition. Thrombotic microangiopathy may represent a toxic effect of long-term gemcitabine therapy.

publication date

  • March 10, 1999

Research

keywords

  • Academic Article

Identity

Language

  • eng

PubMed ID

  • 10070921

Additional Document Info

start page

  • 555

end page

  • 62

volume

  • 33

number

  • 3